Format

Send to

Choose Destination
Nihon Jibiinkoka Gakkai Kaiho. 2008 Aug;111(8):594-8.

[Three cases of methotrexate-associated lymphoproliferative disorder (MTX-LPD)].

[Article in Japanese]

Author information

1
Department of Otolaryngology-Head and Neck Surgery, Kitami Red Cross Hospital, Kitami.

Abstract

Methotrexate (MTX) has been increasingly administered to patients with rheumatoid arthritis (RA), resulting in methotrexate-associated lymphoproliferative disorder (MTX-LPD) in patients. We reported three case of rheumatoid arthritis (RA) undergoing methotrexate (MTX) therapy who developed MTX-LPD. A 72-year-old woman treated with MTX since December 1997 (total dose 3684 mg) presented with swelling of the right tonsil in October 2006, and diffuse large B-cell lymphoma was diagnosed by tonsil biopsy and positive EBER1. When MTX therapy was interrupted, the tonsil was shrank and chemotherapy was not necessary. She followed a good clinical course for 12 months. Two other patients treated with MTX for RA for several years presented with enlarged neck lymph nodes and were diagnosed with MTX-LPD. Neck lymph nodes shrank upon MTX withdrawal in several weeks. There have been no signs of recurrence in these cases and they followed a good clinical course. The oncogenic potential of MTX and RA is reviewed.

PMID:
18788425
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center